Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Dec 23, 2020, 3:33 PM CST for 7 counties in Texas. It took effect at Dec 24, 2020, 6:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2020, 3:33 PM CST (21:33 UTC)
- In effect from
- Dec 24, 2020, 6:00 AM CST
- Expired
- Dec 24, 2020, 3:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
262 WWUS84 KBRO 232133 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 333 PM CST Wed Dec 23 2020 ...Rapid Growth and Spread of Wildfires expected Thursday... .A strong cold front surges through later tonight ushering in very low humidity and gusty northerly winds to all areas of Deep South Texas with exception of Zapata County Thursday morning and afternoon. Anticipated strong gusty wind and the extremely low humidity to combine with the dry grasses and brush elevating the fire weather threat to critical all the way to the lower Texas coast. TXZ253>255-353-240545- /O.UPG.KBRO.FW.A.0008.201224T1200Z-201224T2200Z/ /O.NEW.KBRO.FW.W.0006.201224T1500Z-201224T2100Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo- 333 PM CST Wed Dec 23 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 3 PM CST THURSDAY FOR strong wind and very low relative humidity FOR FIRE WEATHER ZONES 253, 254, 255, AND 353... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect from 9 AM to 3 PM CST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 250, 251, 253, 254, 255, and 353. * WIND...15 to 25 mph with gusts 30 to 35 mph in some areas * HUMIDITY...Falling to 10 to 18 percent between 9 AM and noon and continuing through afternoon * HIGHEST THREAT...All areas between 11 AM and 2 PM. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ TXZ250-251-240545- /O.UPG.KBRO.FW.A.0008.201224T1200Z-201224T2200Z/ /O.NEW.KBRO.FW.W.0006.201224T1200Z-201224T1800Z/ Brooks-Inland Kenedy- 333 PM CST Wed Dec 23 2020 ...RED FLAG WARNING IN EFFECT FROM 6 AM TO NOON CST THURSDAY FOR for strong winds and very low relative humidity FOR FIRE WEATHER ZONES 250 AND 251... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect from 6 AM to noon CST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 250, 251, 253, 254, 255, and 353. * WIND...15 to 25 mph with gusts 30 to 35 mph in some areas * HUMIDITY...Falling to 10 to 18 percent between 9 AM and noon and continuing through afternoon * HIGHEST THREAT...All areas between 9 AM and Noon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ TXZ249-252-351-240545- /O.NEW.KBRO.FW.W.0006.201224T1200Z-201224T1800Z/ Jim Hogg-Starr-Coastal Kenedy- 333 PM CST Wed Dec 23 2020 ...RED FLAG WARNING IN EFFECT FROM 6 AM TO NOON CST THURSDAY FOR strong winds and extremely low Relative humidity FOR FIRE WEATHER ZONES 249, 252, AND 351... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect from 6 AM to noon CST Thursday. * AFFECTED AREA...Fire weather zones 249, 252, and 351. * WIND...North winds around 20 mph gusts as high as 30 mph. * HUMIDITY...Falling to 10 to 18 percent between 9 AM and noon and continuing through afternoon * HIGHEST THREAT...all areas from 8 AM to 11 AM during the strong winds. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ TXZ256-257-240545- /O.NEW.KBRO.FW.W.0006.201224T1500Z-201224T2100Z/ Coastal Willacy-Coastal Cameron- 333 PM CST Wed Dec 23 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 3 PM CST THURSDAY FOR strong winds and very low relative humidity FOR FIRE WEATHER ZONES 256 AND 257... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect from 9 AM to 3 PM CST Thursday. * AFFECTED AREA...Fire weather zones 256 and 257. * WIND...25 to 35 mph gust 40 mph. * HUMIDITY...Falling to 15 to 25 percent between 10 AM and 2 PM and continuing through afternoon * HIGHEST THREAT...all areas between 10 AM and 2 PM. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
4 follow-up statements
725 WWUS84 KBRO 240353 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 953 PM CST Wed Dec 23 2020 ...Rapid Growth and Spread of Wildfires expected Thursday... .A strong cold front will surge through tonight, ushering in very dry air and gusty north winds for most of deep South Texas on Thursday. Strong, gusty winds and extremely low relative humidity values will combine with the dry grasses and brush, elevating the fire weather threat to critical all the way to the lower Texas coast. TXZ249>252-351-241200- /O.CON.KBRO.FW.W.0006.201224T1200Z-201224T1800Z/ Jim Hogg-Brooks-Inland Kenedy-Starr-Coastal Kenedy- 953 PM CST Wed Dec 23 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM TO NOON CST THURSDAY... * AFFECTED AREA...Jim Hogg, Brooks, Kenedy, and Starr Counties. * WIND...North winds around 20 mph gusts as high as 30 mph. * HUMIDITY...Falling to 10 to 18 percent between 9 AM and noon and continuing through afternoon. * HIGHEST THREAT...all areas from 8 AM to 11 AM during the strong winds. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ TXZ253>257-353-241200- /O.CON.KBRO.FW.W.0006.201224T1500Z-201224T2100Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Northern Hidalgo- 953 PM CST Wed Dec 23 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 3 PM CST THURSDAY... * AFFECTED AREA...Hidalgo, Willacy, and Cameron Counties. * WIND...15 to 25 mph with gusts 30 to 35 mph in some areas * HUMIDITY...Falling to 10 to 18 percent between 9 AM and noon and continuing through afternoon. * HIGHEST THREAT...All areas between 11 AM and 2 PM. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
206 WWUS84 KBRO 241325 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 725 AM CST Thu Dec 24 2020 ...Rapid Growth and Spread of Wildfires expected Thursday Morning... .A strong cold front has ushered in very dry air and gusty north winds for most of deep South Texa. Strong, gusty winds and extremely low relative humidity values will combine with the dry grasses and brush, elevating the fire weather threat to critical all the way to the lower Texas coast this morning. Winds are expected to lower through the afternoon lessening the elevated fire behavior. TXZ253>257-353-241900- /O.EXT.KBRO.FW.W.0006.201224T1325Z-201224T2100Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Northern Hidalgo- 725 AM CST Thu Dec 24 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * AFFECTED AREA...Hidalgo, Willacy, and Cameron Counties. * WIND...15 to 25 mph with gusts 30 to 35 mph. * HUMIDITY...20 to 25 percent early this morning falling to 15 to 20 percent between 9 AM and noon and continuing through afternoon. * HIGHEST THREAT...All areas between 9 AM and 1 PM. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ TXZ249>252-351-241800- /O.CON.KBRO.FW.W.0006.000000T0000Z-201224T1800Z/ Jim Hogg-Brooks-Inland Kenedy-Starr-Coastal Kenedy- 725 AM CST Thu Dec 24 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * AFFECTED AREA...Jim Hogg, Brooks, Kenedy, and Starr Counties. * WIND...North winds around 20 mph gusts as high as 30 mph. * HUMIDITY...Falling to 10 to 18 percent between 9 AM and noon and continuing through afternoon. * HIGHEST THREAT...all areas from 8 AM to 11 AM during the strong winds. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
108 WWUS84 KBRO 241806 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 1206 PM CST Thu Dec 24 2020 ...Elevated Threat of Rapid Growth and Spread of Wildfires tapering off this Afternoon... .A strong cold front has ushered in very dry air and gusty north winds for most of deep South Texas. Strong, gusty winds and extremely low relative humidity values will combine with the dry grasses and brush, elevating the fire weather threat to critical all the way to the lower Texas coast this morning. Winds are expected to lower through the afternoon lessening the elevated fire behavior. TXZ249>252-351-241915- /O.EXP.KBRO.FW.W.0006.000000T0000Z-201224T1800Z/ Jim Hogg-Brooks-Inland Kenedy-Starr-Coastal Kenedy- 1206 PM CST Thu Dec 24 2020 ...RED FLAG WARNING HAS EXPIRED... Relative humidity between 15 and 20 percent and winds 10 to 15 mph gusts 20 mph the remainder of the afternoon. $$ TXZ253>257-353-242100- /O.CON.KBRO.FW.W.0006.000000T0000Z-201224T2100Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Northern Hidalgo- 1206 PM CST Thu Dec 24 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * AFFECTED AREA...Hidalgo, Willacy, and Cameron Counties. * WIND...15 to 25 mph with gusts 30 mph. * HUMIDITY...15 to 25 percent. * HIGHEST THREAT...Now through 1 PM. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
381 WWUS84 KBRO 242049 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 249 PM CST Thu Dec 24 2020 ...Critical Fire Weather Conditions Ending... .Winds have diminished with relative humidity continuing to fall or remain steady a very low percentages this afternoon. TXZ253>257-353-242200- /O.EXP.KBRO.FW.W.0006.000000T0000Z-201224T2100Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Northern Hidalgo- 249 PM CST Thu Dec 24 2020 ...RED FLAG WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON FOR LOW HUMIDITY FOR FIRE WEATHER ZONES 253, 254, 255, 256, 257, AND 353... Relative humidity to range from 12 to 20 percent with winds 10 to 18 mph AND a few gusts to 25 mph until sunset. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 23, 3:02 PM CST, 31 minutes earlier.
Area forecast discussion, Dec 23, 3:02 PM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
302 PM CST Wed Dec 23 2020
.SHORT TERM (Now through Thursday Night)...Latest Model suite has
not wavered much from previous solutions in regard to the sharp
Canadian Cold front expected to move through Deep South Texas after
Midnight. A whole slew of hazards will be in place first the Gale
warning for the Laguna Madre and Gulf waters remains in tact
starting at midnight. A wind advisory will be posted for the eastern
half of the CWA with onset as the front moves through and ending
around Noon Thu. The FireWx Watch will be upgraded (and expanded) to
a Red Flag Warning and finally a Freeze Watch will be introduced for
late night Christmas Eve into a early Christmas morning(3am-8am).
Latest 2PM observations show the cold front extending from DFW
Metroplex to San Angelo and westward. The front looks to arrive in
the northern and western Ranchlands between Midnight-2 AM than
speeding through the RGV from as early as 2 am to 4 am. Isobars and
and 500-1000mb thicknesses are tightly packed behind this already
established storm system and is not expected to lose any punch as it
moves into South Texas overnight. GFS/EC show 850mb winds 40-50
knots at 12Z Thu and a 6 hour temperature drop of 20-30 degrees. As
for rain a narrow band of showers is still possible along and just
behid the front but with the fast forward motion of the front any
rain will be short-lived and mainly in the Lower RGV and offshore.
The upper trough quickly moves east of the State Thursday with
surface ridging settling over the CWA by Thursday night. Strong
winds continue through the morning and tapper off west to east in
the afternoon as surface ridge moves in from the east. Sufficient
cold air advection much of the day will be battling the low sun
angle with temperatures struggling to break 60 degrees. Winds
become calm and temperatures plummet with extremely dry air in place
pwats below 0.25 inches, mean RH below 20 percent SFC-500mb) and
skies should be clear by Midnight Friday. These elements should
allow for a radiational freeze to impact all locations except
Souther Hidalgo, Cameron and the immediate coast. Can not rule out
an hour or two of freezing temperatures for parts of Hidalgo and
Cameron though.
.LONG TERM (Friday through Wednesday): Freezing temperatures are
likely linger a couple of hours after sunrise Christmas morning,
north of the populated areas of the Rio Grande Valley. Christmas Day
will be mild with abundant sunshine as surface high pressure settles
across the area. High temperatures Friday should range from the
upper 60s near the coast to the low to mid 70s inland. A nearly
zonal 500 mb flow over Deep South Texas during the period will
result in warming temperatures by late in the weekend into early
next week. Southeast flow develops this weekend as surface high
pressure moves eastward. Rain chances increase near the coast by
Monday night as moisture returns courtesy of strong southerly flow.
The next cold front is expected to arrive on Wednesday bring a
chance of showers and thunderstorms Tuesday night into Wednesday,
mainly near the coast.
&&
.MARINE (Now through Thursday Night): Strong cold front surges
through the northern coastal waters shortly after Midnight clearing
all waters by 5 am Thursday. Winds reach gales shortly after
frontal passage with strong winds through Thursday. Seas build all
day likely to exceed 10 feet around daybreak Thursday. Surface high
builds along the coast Thursday night/Friday morning with winds and
seas steadily improving. Some gusts exceeding 40 knots are possible
between Midnight and 9 AM.
Friday through Tuesday: Marine conditions will improve Friday as
high pressure briefly settles across the western Gulf of Mexico.
Moderate winds and seas will develop for the weekend into early next
week as onshore flow develops. Increasing winds and building seas
Monday night into Tuesday may require Small Craft Exercise Caution
or Small Craft Advisory at that time.
&&
.FIRE WEATHER: Upgraded and expanded the Fire Weather watch to a Red
Flag Warning for the eastern two-thirds of the CWA Thursday from 6
AM to 3 PM. Strong northerly winds and the lowest dew points in
quiet some time are expected to overspread the region creating
elevated to critical fire weather conditions. Models have continue
to advertise dew points falling below zero Fahrenheit over the
northern Ranchlands nearing single digits in parts of the RGV.
Relative humidity values plummet very quickly behind the front and
continue to fall through the morning approaching 20 percent along
the immediate coast. The strongest winds are expected in the morning
with a steadily drop off west to east Thu afternoon. The most
critical time for rapid spread will be between 9 am and 1 pm when
the strongest winds and falling RH combine. There will still be an
elevated threat through the afternoon with RH values continue to
fall until sunset but winds should be a lot less gusty. As mentioned
in previous AFD...Needless to say Christmas Eve is a time to refrain
from any burning or outdoor equipment operations that could spark on
very dry fuels.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 47 60 36 68 / 30 10 0 0
BROWNSVILLE 49 62 35 70 / 30 10 0 0
HARLINGEN 47 61 32 70 / 30 10 0 0
MCALLEN 48 63 36 71 / 10 0 0 0
RIO GRANDE CITY 46 63 34 72 / 0 0 0 0
SOUTH PADRE ISLAND 53 60 43 63 / 30 10 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 6 AM to noon CST Thursday for TXZ249>252-
351.
Wind Advisory from midnight tonight to 9 AM CST Thursday for
TXZ250-251-351.
Freeze Watch from late Thursday night through Friday morning for
TXZ248>252-254-353.
Red Flag Warning from 9 AM to 3 PM CST Thursday for TXZ253>257-
353.
Wind Advisory from 2 AM to noon CST Thursday for TXZ253>257-353.
GM...Gale Warning from midnight tonight to noon CST Thursday for
GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
59-GB/63-KCHazardous weather outlook, Dec 23, 4:31 AM CST, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 431 AM CST Wed Dec 23 2020 TXZ248>255-353-232330- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 431 AM CST Wed Dec 23 2020 This Hazardous Weather Outlook is for inland portions of the Rio Grande Valley and Deep South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday: Rapid spread of wildfires is possible from the combination of very dry air, strong winds, and dry or cured grasses and brush. Wind gusts could reach 40 mph around daybreak in parts of Cameron and Willacy County, which could blow down outdoor items not tightened down. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ256-257-351-232330- Coastal Willacy-Coastal Cameron-Coastal Kenedy- 431 AM CST Wed Dec 23 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Moderate rip currents can be expected at area beaches today. Strong northerly winds may gust over 40 mph toward daybreak Thursday. These winds could cause minor damage to unfastened light objects...including beach equipment. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday: High winds may gust over 40 mph through noon. These winds could cause minor damage to unfastened light objects...including beach equipment. Any wildfires may spread fairly rapidly from late morning through sunset due to a combination of strong winds and rapidly falling humidity. High intensity rip currents and very rough surf is expected at the beach. Friday: Moderate rip currents may continue in the early morning. Weekend: Moderate south to north longshore currents with embedded rip currents are expected at the beach. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-232330- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 431 AM CST Wed Dec 23 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Gale force northerly winds and rapidly building and dangerous seas and waves will arrive following a cold front, which will sweep through the waters between midnight and 2 AM. An isolated thunderstorm may occur along the front, reducing visibility to 1 to 2 nautical miles. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gale force winds or gusts will continue through early afternoon and dangerous and very rough seas will continue through the day. Winds and seas will steadily subside overnight Thursday night with improved conditions by Friday. .SPOTTER INFORMATION STATEMENT... Marine spotters may wish to self activate after midnight tonight but remain in safe harbor when doing so. 52/BSG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:33 AM CST | Gale Warning | BRO | 32 hr | |
| Dec 23, 4:03 AM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 12 hr |
| Dec 23, 3:14 PM CST | Freeze Watch | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy and 1 more | 23 hr |
| Dec 23, 3:14 PM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 21 hr |
Nearby
Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.